MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coil became stuck to the catheter tip, and additional intervention was required to remove the coil.A 22 x 60 embold fibered detachable coil system was selected for use in the embolization of a splenic aneurysm.An 021 straight microcatheter was used to gain access to the splenic aneurysm.Upon inserting the coil, the coil started flailing around the aneurysm sac.The physician went to re-sheath the coil and exchange it for a smaller size when the coil stretched and caught on the microcatheter tip.Resistance was experienced during advancement and withdrawal.Ultimately the physician went in through groin access with a snare to remove the coil from the patient's body.Procedure time was prolonged, but the procedure was completed using an alternate device.No patient complications were reported.
 
Additional Manufacturer Narrative
Media analysis: the device was not returned for analysis, but media was returned in the form of a photo.The photo was reviewed, which showed the alleged damage.The orientation and quality of the photo made it difficult to verify the damage in the complaint.Multiple devices were shown tangled together.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20353830
Report Number2124215-2024-61548
Device Sequence Number14297464
Product Code KRD
UDI-Device Identifier08714729983743
UDI-Public08714729983743
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number83910
Device Catalogue Number83910
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Initial Report FDA Received Date10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown